MAUDE Adverse Event Report: VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED FLEXIBLE NEEDLE

VERAN MEDICAL TECHNOLOGIES, INC ALWAYS-ON TIP TRACKED FLEXIBLE NEEDLE
Model Number INS-5410
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2021
Type of Reportable Event Malfunction
Event or Problem Description
22ga needle broke at the proximal end of the needle by the locking mechanism.After the second pass, that portion of the needle broke.An additional 22ga needle was opened, samples were collected, and procedure was complete.Doctor was able to confirm all broken pieces were collected and procedure complete.No patient issues.
 
Additional Manufacturer Narrative
This report is being supplemented to provide information that was inadverntently not included in the initial medwatch report.The instrument was not returned for evaluation, as it was discarded by the facility.Veran will continue to monitor field performance for this device.This supplemental report is being submitted as a corrective action following a retrospective review of complaints in response to an observation from an external inspection.

Brand Name
ALWAYS-ON TIP TRACKED FLEXIBLE NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer (Section G)
VERAN MEDICAL TECHNOLOGIES, INC
1938 innerbelt business center
saint louis MO 63114
Manufacturer Contact
jennifer andre
1938 innerbelt business center
saint louis, MO 63114
3146598500
MDR Report Key12919464
Report Number3007222345-2021-00020
Device Sequence Number16601869
Product Code JAK
UDI-Device Identifier00815686020637
UDI-Public00815686020637
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K170023
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date07/07/2024
Device Model NumberINS-5410
Device Catalogue NumberINS-5410
Device Lot Number05273210629
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2021
Supplement Date Received by Manufacturer06/08/2023
Initial Report FDA Received Date12/02/2021
Supplement Report FDA Received Date08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown